MAUDE Adverse Event Report: NORM-JECT®; SYRINGE, PISTON

NORM-JECT®; SYRINGE, PISTON
Model Number NJ-4606108-02
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by the user facility: during the packaging process at pci (packaging coordinators inc.), an unknown substance was discovered inside of the packaging and on the syringe plunger.Notification of non-conforming material was reported to boston scientific, (b)(4).
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).One (1) 10 ml norm-ject bbraun air-tite sample in open packaging and a picture were received for evaluation.Visual examination of the sample showed a black/brown particles (burned material) inside the material of the piston rod.The cause of the inclusions is the injection molding process.Cavity 49 was the affected cavity of the molding tool kz103.The set material in the molding tool or machine is the root cause of the inclusion.The error pattern could occur due to too large shear force in the machine or the tool, after a production break.At the subsequent starting procedure, the material reached into the cavity.A complete prevention of this issue is not possible in the molding process.Because the particles are embedded in the material, there is no hazard for users, patients or third parties.It is an optical defect.The batch record was reviewed and no deviations were noted.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
NORM-JECT®
Common Device Name
SYRINGE, PISTON
MDR Report Key12488723
Report Number9610825-2021-00382
Device Sequence Number3602734
Product Code FMF
UDI-Device Identifier04046955597031
UDI-Public(01)04046955597031
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNJ-4606108-02
Device Catalogue NumberNJ-4606108-02
Device Lot Number21A18C8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date10/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1